Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 66, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 9, 2005, 12:53 PM MST for Mohave County, Arizona; San Bernardino County, California. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2005, 12:53 PM MST (19:53 UTC)
- Expired
- Aug 9, 2005, 1:45 PM MST
- In force
- 52 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 155 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 7.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KVEF 091954
SVRVEF
AZC015-CAC071-092045-
/O.NEW.KVEF.SV.W.0066.050809T1953Z-050809T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1253 PM PDT TUE AUG 9 2005
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MOHAVE COUNTY IN NORTHWEST ARIZONA
FAR SOUTHEASTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
THIS INCLUDES LAKE HAVASU CITY...VIDAL JUNCTION...PARKER DAM
* UNTIL 145 PM PDT(145 PM MST)
* AT 1242 PM PDT(1242 PM MST)...NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES EAST OF DESERT HILLS TO 21
MILES NORTHWEST OF VIDAL JUNCTION...OR ALONG A LINE EXTENDING FROM
11 MILES NORTHEAST OF LAKE HAVASU CITY TO 28 MILES WEST OF LAKE
HAVASU CITY. THESE STORMS WERE MOVING SOUTH AT ABOUT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EARP AND BIG RIVER.
LAT...LON 3442 11489 3411 11496 3410 11447 3428 11393
3467 11410
$$
RUNK2 follow-up statements
000
WWUS55 KVEF 092029
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
126 PM PDT TUE AUG 9 2005
AZC015-CAC071-092045-
/O.CON.KVEF.SV.W.0066.000000T0000Z-050809T2045Z/
MOHAVE AZ-SAN BERNARDINO CA-
126 PM PDT TUE AUG 9 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 PM PDT
(145 PM MST) FOR SOUTHEASTERN SAN BERNARDINO AND SOUTH CENTRAL
MOHAVE COUNTIES...
AT 117 PM PDT (117 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF LAKE HAVASU CITY
TO 17 MILES NORTHWEST OF VIDAL JUNCTION...MOVING SOUTH AT 10 MPH.
AT 110 PM PDT (110 PM MST)...A SPOTTER IN LAKE HAVASU CITY REPORTED
EXTREMELY STRONG WINDS BUT HAD NO ESTIMATE OF THE SPEED.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARKER
DAM AND EARP.
LAT...LON 3442 11489 3411 11496 3410 11447 3428 11393
3467 11410
$$
RUNK000
WWUS55 KVEF 092043
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
141 PM PDT TUE AUG 9 2005
AZC015-CAC071-092051-
/O.EXP.KVEF.SV.W.0066.000000T0000Z-050809T2045Z/
MOHAVE AZ-SAN BERNARDINO CA-
141 PM PDT TUE AUG 9 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAN BERNARDINO
AND SOUTHERN MOHAVE COUNTIES EXPIRES AT 145 PM PDT (145 PM MST)...
THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER SOUTHERN MOHAVE COUNTY
ARIZONA AND FAR SOUTHEASTERN SAN BERNARDINO COUNTY CALIFORNIA
THROUGH MID-AFTERNOON. PERIODS OF MODERATE RAIN AND GUSTY WINDS WILL
ACCOMPANY SOME OF THE STRONGER STORMS. HOWEVER...THE SEVERE
THUNDERSTORM THREAT HAS DIMINISHED AND THE WARNING WILL BE ALLOWED
TO EXPIRE ON SCHEDULE AT 145 PM.
LAT...LON 3442 11489 3411 11496 3410 11447 3428 11393
3467 11410
$$
RUNKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 8:15 AM MST, 4 hours 38 minutes earlier.
Area forecast discussion, Aug 9, 8:15 AM MST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 815 AM PDT TUE AUG 9 2005 .SYNOPSIS...WEAK FLOW WILL PERSIST THE NEXT COUPLE OF DAYS... ALLOWING MONSOONAL MOISTURE TO REMAIN IN PLACE AND A CONTINUANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE SOUTHERN GREAT BASIN AND MOHAVE DESERT. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL THROUGHOUT THE PERIOD. && .UPDATE...UPDATED SEVERAL ZONES FOR INCREASED CLOUD COVER AND INCREASED SHOWER AND THUNDERSTORM COVERAGE THIS MORNING AS LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO SAG SLOWLY SOUTH FROM LINCOLN COUNTY INTO CLARK AND MOHAVE COUNTIES. && .PREV DISCUSSION...320 AM PDT TUE AUG 9...SHORT TERM...OUTFLOW BOUNDARY FROM EARLIER CONVECTION ACROSS SOUTHERN LINCOLN COUNTY KICKED OFF AN AREA OF THUNDERSTORMS OVER NORTHEAST CLARK THAT CONTINUED TO SPAWN ADDITIONAL THUNDERSTORMS ACROSS THE LAS VEGAS VALLEY THE PAST FEW HOURS. A FEW LOCATIONS ON THE EAST SIDE OF TOWN RECEIVED 0.12 INCHES...LIGHTER MORE ISOLATED AMOUNTS WERE FOUND ACROSS THE WEST. MCCARRAN ONLY RECEIVED A TRACE OF PRECIP. THUNDERSTORM THAT DEVELOPED NEAR HENDERSON AIRPORT AND PUSHED TO THE SOUTH OVER SLOAN...PUT 0.28 INCHES IN THE ALERT GAGE AT SLOAN. THE HIGHEST MEASURED TOTAL WAS AT BUNKERVILLE WHERE 0.62 WAS RECORDED. DEFORMATION ZONE PERSISTS ACROSS SOUTHERN NEVADA THIS MORNING...ENABLING A CONTINUANCE OF NOCTURNAL CONVECTION OVER LINCOLN COUNTY AND NORTHERN CLARK COUNTY. EXPECT MAINLY ISOLATED THUNDERSTORMS TO CONTINUE IN CLARK...LINCOLN...AND NORTHERN MOHAVE THE REMAINDER OF THE NIGHT. THE LATEST NAM PLACES DEFORMATION ZONE OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA THIS AFTERNOON...AND HAVE BUMPED POPS UP SLIGHTLY...PARTICULARLY OVER THE HIGHER TERRAIN. NO SIGNIFICANT CHANGES...MOISTURE REMAINS IN PLACE AND FLOW REMAINS VERY WEAK. MODELS INDICATING MID LEVEL MOISTURE PUSHES TO THE NORTH TONIGHT AND WILL BE IN PLACE OVER NORTHERN PORTIONS OF CWA FOR WEDNESDAY. MODELS INDICATING DRIER AIR BEGINNING TO PUSH INTO THE NORTHWEST PORTIONS OF CWA WEDNESDAY NIGHT AND THURSDAY...GRADUALLY PROVIDING SOME DRYING...HOWEVER PLENTY OF LOW LEVEL AND RECYCLED MOISTURE WILL REMAIN...PARTICULARLY ACROSS LINCOLN AND MOHAVE COUNTIES ON THURSDAY. TEMPERATURES CONTINUE TO BE BELOW NORMAL THROUGHOUT THE PERIOD. .LONG TERM...MEDIUM RANGE MODELS STILL INSIST ON SHIFTING MONSOON MOISTURE BOUNDARY SLOWLY EASTWARD INTO MOHAVE COUNTY BY DAY 7 (MONDAY). LATEST SUITE OF SOLUTIONS DEFINITELY NOT AS AGGRESSIVE WITH SCOURING LOW LEVEL MOISTURE ENTIRELY OUT OF CWA AS 24 HOURS AGO. WILL KEEP ISOLATED/SCATTERED THUNDERSTORMS GOING FRIDAY-SUNDAY AND ISOLATED FOR MOHAVE COUNTY MONDAY. OPERATIONAL GFS INDICATING LONGWAVE TROUGH DIGGING FURTHER SOUTH DOWN WEST COAST LATE NEXT WEEK. THIS WOULD LEAD TO DRIER SOUTHWEST FLOW. DURING MONSOON SEASON WONT BELIEVE UNTIL I SEE IT. && .AVIATION...TAF ADEQUATELY COVERS EXPECTED CONDITIONS AT KLAS. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE WITHIN THE BEATTY AND MORMON MESA CORRIDORS THROUGH 17 UTC. SCATTERED THUNDERSTORMS WILL IMPACT ALL CORRIDORS AFTER 20 UTC THROUGH 06Z THIS EVENING. THESE STORMS WILL HAVE VERY SLOW MOVEMENT AND ONCE AGAIN WILL NEED TO WATCH OUTFLOW BOUNDARIES LATE THIS AFTERNOON/EVENING FOR POSSIBLE IMPACTS ON KLAS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && HARRISON/CZYZYK/PIERCE
Hazardous weather outlook, Aug 9, 9:50 AM MST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 950 AM PDT TUE AUG 9 2005 AZZ001>003-036-CAZ027>029-NVZ016>022-101700- DEATH VALLEY NATIONAL PARK CA-LAKE HAVASU AND FORT MOHAVE AZ- LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-NORTHWEST PLATEAU AZ- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 950 AM PDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY THE AIRMASS REMAINS MOIST AND UNSTABLE. SLOW MOVING THUNDERSTORMS WILL POSE A THREAT FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE AIRMASS WILL REMAIN FAIRLY MOIST AND UNSTABLE WITH A CHANCE OF THUNDERSTORMS...MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. CAZ026-NVZ014-015-091700- ESMERALDA AND CENTRAL NYE COUNTY NV-LINCOLN COUNTY NV- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- 950 AM PDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THROUGHOUT THE AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN... THE AIRMASS WILL REMAIN FAIRLY MOIST AND UNSTABLE WITH A CHANCE OF THUNDERSTORMS...MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:21 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 9, 9:34 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 9, 11:37 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 9, 1:28 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 9, 11:05 AM MST | Flash Flood Warning | VEF | Inyo, San Bernardino | 115 min |
| Aug 9, 11:25 AM MST | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Aug 9, 4:15 PM MST | Flash Flood Warning | VEF | San Bernardino | 60 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.